Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 22, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 8, 2021, 8:07 PM MDT for Daniels County, McCone County, Roosevelt County, Montana. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 8:07 PM MDT (02:07 UTC)
- Expired
- Jun 8, 2021, 9:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Daniels County, MT, McCone County, MT, Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 91 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:55 PM MDT | TSTM WND DMG | 12 Se Bredette, MT | SPOTTER REPORT 1.12 INCHES OF RAINFALL, NO HAIL. WIND DAMAGE OBSERVED TO A FEW SHINGLES AND THE SOFFIT BROKE LOOSE. NO MAJOR TREE OR CROP DAMAGE OBSERVED SO FAR. TIME ESTIMATED. |
| Jun 8, 9:10 PM MDT | HAIL 1 | 7 Ne Wolf Point, MT | 60 MPH WINDS AS WELL. |
| Jun 8, 9:10 PM MDT | HAIL 1 | 7 N Wolf Point, MT | CORRECTS PREVIOUS HAIL REPORT FROM 7 NE WOLF POINT. 60 MPH WINDS AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 3:52 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 558 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
836
WUUS55 KGGW 090207
SVRGGW
MTC019-055-085-090300-
/O.NEW.KGGW.SV.W.0022.210609T0207Z-210609T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
807 PM MDT Tue Jun 8 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southeastern Daniels County in northeastern Montana...
Western Roosevelt County in northeastern Montana...
North central McCone County in northeastern Montana...
* Until 900 PM MDT.
* At 806 PM MDT, severe thunderstorms were located along a line
extending from 14 miles east of Lustre to 6 miles east of Wolf
Point, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wolf Point, Scobey, Bredette and Volt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4889 10551 4848 10486 4784 10561 4820 10581
TIME...MOT...LOC 0206Z 201DEG 33KT 4833 10559 4810 10549
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow
BLM1 follow-up statement
672
WWUS55 KGGW 090239
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
839 PM MDT Tue Jun 8 2021
MTC055-090249-
/O.CAN.KGGW.SV.W.0022.000000T0000Z-210609T0300Z/
McCone MT-
839 PM MDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCCONE COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Montana.
LAT...LON 4889 10551 4848 10486 4810 10533 4838 10565
TIME...MOT...LOC 0239Z 201DEG 33KT 4859 10544 4836 10534
$$
MTC019-085-090300-
/O.CON.KGGW.SV.W.0022.000000T0000Z-210609T0300Z/
Daniels MT-Roosevelt MT-
839 PM MDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN DANIELS AND WESTERN ROOSEVELT COUNTIES...
At 839 PM MDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Bredette to 18 miles north of
Poplar, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Scobey and Bredette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4889 10551 4848 10486 4810 10533 4838 10565
TIME...MOT...LOC 0239Z 201DEG 33KT 4859 10544 4836 10534
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow
BLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:03 PM MDT, 8 hours 4 minutes earlier.
Area forecast discussion, Jun 8, 12:03 PM MDT, 8 hours 4 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 1203 PM MDT Tue Jun 8 2021 .DISCUSSION... 1130AM UPDATE: Morning dewpoints have begun to rise across the area but have not reached critical mass yet for thunderstorms development. Dewpoints also seem just underneath what some of the CAMs have been displaying for this hour. While dewpoint rises may be delayed an hour or so, strong east winds are already ratcheting up and 60+ dewpoints are just on the doorstep of the CWA in North Dakota. In addition there is plenty of light to moderate strato-cirrus flowing in from the south which is helping to keep the current stratus from destabilizing into full convection as fast. But, a couple morning thunderstorms around 9AM did prove that the atmosphere at least aloft is ready to pop. For these reasons we will be doing a 19Z upper air sounding to try to get a more accurate feel for precipitable water, timing of cell development, and hopeful improvement to the HRRR model as the afternoon progresses. GAH MORNING DISCUSSION: A wave moving through SE Montana early this morning is bringing some showers and thunderstorms to the SE part of the forecast area. The rain will move to the east shortly after sunrise this morning. SW flow aloft combined with an ESE low level flow will bring increasing moisture into the area today. Look for a rapid rise in dew points from 25 west to 45 east at 2 am (08Z) to 55 to 65 across the area this afternoon. A warm front lifts north through SE Montana today with a surface low. The front is expected to stall somewhere south of the Missouri River this afternoon and remain stationary tonight as the low moves into North Dakota with a cold front. An inverted surface trough to the NW of the surface low will become the focus area of convection today and tonight. The trough will combine with several ingredients necessary for severe thunderstorms. CAPE will as high as 4000 J/Kg range this afternoon and evening in the east. Lapse rates and shear values will also be strong. SPC has maintained a slight risk for severe thunderstorms, with an embedded hatched area for possible tornadoes and hail that could exceed 2 inches in diameter. Locally heavy rainfall is possible as precipitable water approaches 1.75 inches. There is a potential for 2+ inch downpours especially north of the Missouri River that even in a severe drought could bring flash flooding. Will issue a Flash Flood Watch for areas north of the Missouri River for late this afternoon and tonight. East winds will be strong enough today and this evening for a Lake Wind Advisory for Fort Peck Lake. Wednesday for the most part will be a break between system with a shortwave ridge in the SW flow aloft. A cold front in western Montana ahead of an upper trough in the Pacific NW will bring thunderstorms to central Montana that could move through the western zones of the forecast area Wednesday Night. The upper trough and cold front moves into the forecast area Thursday afternoon and evening. Atmosphere once again will be very unstable ahead of the cold front with CAPE exceeding 3000 j/kg in some areas. Look for thunderstorms with heavy rain possible and another round of severe thunderstorms as strong as today's. Chances for showers and thunderstorms will linger into Friday especially in the NE as the upper trough moves into Canada. The weekend looks dry with an upper ridge and surface high pressure. && .AVIATION... LAST UPDATED: 1745Z FLIGHT CAT: VFR-IFR DISCUSSION: A mix of IFR, MVFR and VFR this afternoon and tonight. A few showers and thunderstorms will move through the KGDV through 14z this morning. Low pressure and warm front will move north into SE Montana today. The low will move northeast into NW North Dakota tonight. Showers and thunderstorms will develop this morning in the KGGW and KOLF areas this morning and spread into the KSDY and KGDV areas this afternoon. Some storms will be severe with LARGE HAIL and DAMAGING WIND that could exceed 50 knots this afternoon and evening. Heavy rain will reduce visibility to IFR levels at times. Low clouds will bring a mix of MVFR and IFR ceilings at times tonight. WIND: East at 15 to 30 kts today. Turning to the north and NE and diminishing to around 10 kts tonight. Strong and erratic winds are expected near thunderstorms and in any outflows that occurs in thunderstorms. /GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Central and Southeast Phillips...Central and Southern Valley...Daniels...Eastern Roosevelt...Northern Phillips...Northern Valley...Sheridan... Southwest Phillips...Western Roosevelt. Lake Wind Advisory until 9 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
In the hours before
Local storm report, Jun 8, 6:15 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
615 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 15 N WIBAUX 47.20N 104.19W
06/08/2021 M2.75 INCH WIBAUX MT FIRE DEPT/RESCUE
&&Local storm report, Jun 8, 6:16 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
616 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 15 N WIBAUX 47.20N 104.19W
06/08/2021 M2.75 INCH WIBAUX MT TRAINED SPOTTER
TWITTER PHOTO WITH MEASUREMENT OF BASEBALL
SIZE HAIL.
&&
JEZLocal storm report, Jun 8, 6:52 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
652 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 9 E GLENDIVE 47.09N 104.53W
06/08/2021 M4.00 INCH DAWSON MT PUBLIC
FACEBOOK PHOTO OF VARIOUS HAILSTONES AND A
MEASUREMENT OF 4 INCHES.
&&
JEZSpecial weather statement, Jun 8, 7:00 PM MDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Glasgow MT 700 PM MDT Tue Jun 8 2021 MTZ016-059-060-090230- Southwest Phillips MT-Central and Southeast Phillips MT- Northern Phillips MT- 700 PM MDT Tue Jun 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PHILLIPS COUNTY UNTIL 830 PM MDT... At 659 PM MDT, Doppler radar was tracking a strong thunderstorm 19 miles southwest of Malta, moving north at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Malta, Whitewater, Dodson, Loring, Port Of Morgan, Phillips, Chapman and Wagner. LAT...LON 4900 10755 4794 10784 4804 10831 4900 10821 TIME...MOT...LOC 0059Z 188DEG 29KT 4812 10810 NWS Glasgow BLM
Local storm report, Jun 8, 7:51 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
751 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL FORT KIPP 48.15N 104.72W
06/08/2021 E1.75 INCH ROOSEVELT MT PUBLIC
FACEBOOK PHOTOS FROM IN TOWN- AT LEAST GOLF
BALL SIZE HAIL.
&&
JEZSpecial weather statement, Jun 8, 7:54 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Glasgow MT 754 PM MDT Tue Jun 8 2021 MTZ016-017-059-061-090330- Central and Southeast Phillips MT-Northern Valley MT- Northern Phillips MT-Central and Southern Valley MT- 754 PM MDT Tue Jun 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHILLIPS AND NORTHWESTERN VALLEY COUNTIES UNTIL 930 PM MDT... At 754 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles south of Saco, or 24 miles east of Malta, moving north at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Whitewater, Saco, Tampico, Hinsdale, Vandalia, Thoeny, Sleeping Buffalo, The Bentonite Plant, Frenchman Reservoir and Bowdoin. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for northeastern Montana. LAT...LON 4900 10666 4808 10679 4807 10770 4900 10783 TIME...MOT...LOC 0154Z 181DEG 31KT 4823 10738 NWS Glasgow BLM
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:00 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 60 min |
| Jun 8, 6:07 PM MDT | Areal Flood Advisory | GGW | Wibaux | 112 min |
| Jun 8, 6:16 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 59 min |
| Jun 8, 6:19 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 56 min |
| Jun 8, 6:24 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 66 min |
| Jun 8, 6:34 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 26 min |
| Jun 8, 6:38 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Roosevelt, Valley | 67 min |
| Jun 8, 6:50 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 42 min |
| Jun 8, 6:53 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 56 min |
| Jun 8, 6:58 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 21 min |
| Jun 8, 7:00 PM MDT | Special Weather Statement | GGW | Phillips | 90 min |
| Jun 8, 7:06 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 24 min |
| Jun 8, 7:12 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 63 min |
| Jun 8, 7:20 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Roosevelt, Valley | 55 min |
| Jun 8, 7:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Roosevelt, Valley | 59 min |
| Jun 8, 7:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie | 45 min |
| Jun 8, 7:54 PM MDT | Special Weather Statement | GGW | Valley | 96 min |
| Jun 8, 8:20 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Richland, Valley and 1 more | 55 min |
| Jun 8, 8:26 PM MDT | Flash Flood Warning | GGW | Roosevelt | 118 min |
| Jun 8, 8:57 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 27 min |
| Jun 8, 9:07 PM MDT | Areal Flood Advisory | GGW | Roosevelt | 106 min |
| Jun 8, 9:23 PM MDT | Special Weather Statement | GGW | Dawson, Richland, Roosevelt | 67 min |
| Jun 8, 9:53 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Roosevelt, Wibaux | 53 min |
| Jun 8, 10:53 PM MDT | Special Weather Statement | GGW | Richland | 67 min |
| Jun 9, 3:44 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 51 hr |
| Jun 9, 3:45 PM MDT | Fire Weather Watch | GGW | Dawson, Garfield, McCone, Petroleum, Prairie, Richland and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.